Alert archive / California / Wind Advisories in 2019
Wind Advisory 9, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 25, 2019, 1:36 PM PST for Los Angeles County, California. It took effect at Jan 26, 2019, 3:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2019, 1:36 PM PST (21:36 UTC)
- In effect from
- Jan 26, 2019, 3:00 AM PST
- Expired
- Jan 26, 2019, 3:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3500 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
390 WWUS76 KLOX 252136 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 136 PM PST Fri Jan 25 2019 CAZ054-261130- /O.NEW.KLOX.WI.Y.0009.190126T1100Z-190126T2300Z/ Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 136 PM PST Fri Jan 25 2019 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM PST SATURDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 3 AM to 3 PM PST Saturday. * WINDS...Northeast 20 to 30 mph with gusts to 50 mph. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ044>046-053-088-547-261130- /O.NEW.KLOX.WI.Y.0009.190126T1400Z-190126T2300Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area-Ventura County Mountains- Santa Clarita Valley-Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Lockwood Valley, Mount Pinos, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, and Universal City 136 PM PST Fri Jan 25 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM PST SATURDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 6 AM to 3 PM PST Saturday. * WINDS...Northeast 15 to 25 mph with gusts to 45 mph. Local gusts to 50 mph in the Santa Monica Mountains. Winds strongest in eastern Ventura County and western Los Angeles County. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-041-261130- /O.NEW.KLOX.WI.Y.0009.190126T1400Z-190126T2300Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 136 PM PST Fri Jan 25 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM PST SATURDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 6 AM to 3 PM PST Saturday. * WINDS...Northeast 15 to 25 mph with gusts to 40 mph. Winds strongest from Ventura to the Malibu coast and the Hollywood Hills. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ MW
3 follow-up statements
613 WWUS76 KLOX 260944 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 144 AM PST Sat Jan 26 2019 CAZ054-262300- /O.CON.KLOX.WI.Y.0009.190126T1100Z-190126T2300Z/ Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 144 AM PST Sat Jan 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...Northeast 20 to 30 mph with gusts to 50 mph. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ044>046-053-088-547-262300- /O.CON.KLOX.WI.Y.0009.190126T1400Z-190126T2300Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area-Ventura County Mountains- Santa Clarita Valley-Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Lockwood Valley, Mount Pinos, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, and Universal City 144 AM PST Sat Jan 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM PST THIS AFTERNOON... * WINDS...Northeast 15 to 25 mph with gusts to 45 mph. Local gusts to 50 mph in the Santa Monica Mountains. Winds strongest in eastern Ventura County and western Los Angeles County. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-041-262300- /O.CON.KLOX.WI.Y.0009.190126T1400Z-190126T2300Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 144 AM PST Sat Jan 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM PST THIS AFTERNOON... * WINDS...Northeast 15 to 25 mph with gusts to 40 mph. Winds strongest from Ventura to the Malibu coast and the Hollywood Hills. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 101 and Pacific Coast Highway. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan
407 WWUS76 KLOX 261700 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 900 AM PST Sat Jan 26 2019 CAZ040-261800- /O.CAN.KLOX.WI.Y.0009.000000T0000Z-190126T2300Z/ Ventura County Coast- Including the cities of Ventura, Oxnard, and Camarillo 900 AM PST Sat Jan 26 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has cancelled the Wind Advisory. Locally gusty northeast winds of 15 to 25 mph will be common this morning and early afternoon hours, but speeds are expected to remain below advisory levels. $$ CAZ054-262300- /O.CON.KLOX.WI.Y.0009.000000T0000Z-190126T2300Z/ Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 900 AM PST Sat Jan 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...Northeast 20 to 30 mph with gusts to 50 mph. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ041-044>046-053-088-547-262300- /O.CON.KLOX.WI.Y.0009.000000T0000Z-190126T2300Z/ Los Angeles County Coast including Downtown Los Angeles- Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area-Ventura County Mountains- Santa Clarita Valley-Los Angeles County San Fernando Valley- Including the cities of Malibu, Santa Monica, Beverly Hills, Hollywood, Long Beach, Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Lockwood Valley, Mount Pinos, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, and Universal City 900 AM PST Sat Jan 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...Northeast 15 to 25 mph with gusts to 45 mph. Local gusts to 55 mph in the Santa Monica Mountains. Winds strongest in southeastern Ventura County and southwestern Los Angeles County. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
902 WWUS76 KLOX 262258 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 258 PM PST Sat Jan 26 2019 CAZ054-270000- /O.EXP.KLOX.WI.Y.0009.000000T0000Z-190126T2300Z/ Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Acton, Mount Wilson, and Sandberg 258 PM PST Sat Jan 26 2019 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... Northeast winds will continue to decrease this afternoon in the mountains. Local gusts of 35 to 45 mph will be possible through Sunday morning, mostly just below advisory levels. $$ CAZ041-044>046-053-088-547-270000- /O.EXP.KLOX.WI.Y.0009.000000T0000Z-190126T2300Z/ Los Angeles County Coast including Downtown Los Angeles- Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area-Ventura County Mountains- Santa Clarita Valley-Los Angeles County San Fernando Valley- Including the cities of Malibu, Santa Monica, Beverly Hills, Hollywood, Long Beach, Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Lockwood Valley, Mount Pinos, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, and Universal City 258 PM PST Sat Jan 26 2019 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... Northeast winds will continue to slowly decrease this afternoon from the Santa Monica Mountains to the interior valleys of eastern Ventura and western Los Angeles Counties. Local gusts of 35 to 45 mph will mainly occur in the foothills and mountains through Sunday morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 25, 1:30 PM PST, 6 minutes earlier.
Area forecast discussion, Jan 25, 1:30 PM PST, 6 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
130 PM PST Fri Jan 25 2019
.SYNOPSIS...25/1230 PM.
Sunny and windy conditions are expected to continue through this
weekend with the persisting onshore flow. The weekend will be
warm, with temperatures cooling slightly into next week.
&&
.SHORT TERM (TDY-MON)...25/112 PM.
Another little offshore push is expected tonight as surface high
pressure strengthens over the Great Basin. This one looks stronger
than the last two days and worthy of a wind advisory for all the
usual parts of LA/Ventura Counties. With really no cold air
advection winds will be weaker at the coast and may not quite
reach advisory criteria (35 mph) but it will be close and
certainly stronger than today. The lack of cold advection will
also allow the warming trend to continue one more day for
coast/valleys with temps peaking in the high 70s to lower 80s,
warmest in LA/Ventura Counties.
Gradients begin to weaken Sunday so winds will be weaker and it
will be slightly cooler at the coast and either little change or
slightly cooler in the valley. Mtns and deserts will see one more
day of warming Sunday before cooling begins there Monday.
Temps expected to cool further Monday with a brief return to
onshore flow before offshore flow returns Tuesday.
.LONG TERM (TUE-FRI)...25/126 PM.
A super cold upper low will drive south through the middle of the
US Tue/Wed next week but high pressure will keep it dry and warmer
west of the Rockies. Surface high pressure will strengthen Tuesday
over the Great Basin and generate what should be at least an
advisory level Santa Ana wind event. However, models have really
been bouncing up and down with the gradient strength so not super
confident on the magnitude, but upper support remain pretty weak
so it's hard to imagine getting more than advisory level winds out
of it. And again this should be a one day wind event with much
weaker winds expected the rest of the week. Temps will warm up but
not nearly as much as today as there is some cold advection with
it.
Onshore trends will resume Wednesday and last through the end of
the week so coast/valley temps will cool a few degrees each day.
Models are all over the place with the upper level pattern
beginning mid week with the ECMWF showing a weak system cutting
under the eastern Pacific ridge and moving into northern
California while the GFS keeps the ridge in place until Friday
morning with some possible rain late Friday into the next weekend.
The EC also shows something for next weekend so there is
increasing confidence in at least some rain in the 7-10 day period
but timing and strength is very uncertain.
&&
.AVIATION...25/1739Z.
At 1730Z at KLAX, there was no marine layer.
Hi confidence in the 18Z TAFs. Except for a period of MVFR vsbys
at KPRB late tonight into Sat morning, VFR conditions are expected
at all the airfields through Sat morning.
KLAX...Hi confidence in the 18Z TAF with VFR conditions expected
through Sat afternoon.
KBUR...Hi confidence in the 18Z TAF with VFR conditions expected
through Sat morning.
&&
.MARINE...25/1159 AM.
For the outer waters and inner waters north of Point Sal,
moderate to high confidence in the forecast. Winds and seas will
likely remain below Small Craft Advisory (SCA) levels through
Wednesday, except for a 50% chance of SCA level wind gusts for the
outer waters Monday afternoon and Monday night.
For the inner waters south of Point Conception, moderate to high
confidence in the forecast. Across eastern portions of the Santa
Barbara Channel from Point Mugu to Santa Monica and out to Anacapa
and Santa Cruz Island, there is a 60% chance of Small Craft
Advisory conditions due to gusty northeast winds and short-period
seas late tonight through Saturday morning. Areas between the San
Pedro Channel to Catalina have a 30% chance to experience SCA
level gusts at that time. Otherwise, winds and seas should remain
below SCA levels through Wednesday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from 6 AM to 3 PM PST Saturday for
zones 40-41-44>46-53-88-547. (See LAXNPWLOX).
Wind Advisory in effect from 3 AM to 3 PM PST Saturday for
zone 54. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect from 6 AM to 3 PM PST Saturday
for zone 655. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (MON-FRI).
Advisory level wind gusts are possible Mon night into Tue.
&&
PUBLIC...MW
AVIATION...Sirard
MARINE...Sirard
SYNOPSIS...Phillips
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 8:12 PM PST | Wind Advisory | LOX | Los Angeles | 13 hr |
| Jan 24, 8:13 PM PST | Small Craft Advisory | LOX | 12 hr | |
| Jan 25, 2:00 PM PST | Small Craft Advisory | LOX | 19 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.